Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Two classes of special functions using Fourier transforms of some finite classes of classical orthogonal polynomials

Authors: Wolfram Koepf and Mohammad Masjed-Jamei
Journal: Proc. Amer. Math. Soc. 135 (2007), 3599-3606
MSC (2000): Primary 33C45
Published electronically: June 29, 2007
MathSciNet review: 2336575
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some orthogonal polynomial systems are mapped onto each other by the Fourier transform. The best-known example of this type is the Hermite functions, i.e., the Hermite polynomials multiplied by $ \exp(-x^2/2)$, which are eigenfunctions of the Fourier transform. In this paper, we introduce two new examples of finite systems of this type and obtain their orthogonality relations. We also estimate a complicated integral and propose a conjecture for a further example of finite orthogonal sequences.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 33C45

Retrieve articles in all journals with MSC (2000): 33C45

Additional Information

Wolfram Koepf
Affiliation: Department of Mathematics, University of Kassel, Heinrich-Plett-Str. 40, D-34132 Kassel, Germany

Mohammad Masjed-Jamei
Affiliation: Department of Mathematics, K. N. Toosi University of Technology, Sayed Khandan, Jolfa Av., Tehran, Iran

PII: S 0002-9939(07)08889-2
Keywords: Classical orthogonal polynomials, Fourier transform, hypergeometric functions, Gosper identity, Ramanujan integral
Received by editor(s): January 1, 2006
Received by editor(s) in revised form: August 16, 2006
Published electronically: June 29, 2007
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2007 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia